MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. ARROW AGBA PICC: 1-L 4.5 FR X 45 CM; CATHETER,INTRAVASCULAR,THERAPE

ARROW INTERNATIONAL INC. ARROW AGBA PICC: 1-L 4.5 FR X 45 CM; CATHETER,INTRAVASCULAR,THERAPE
Model Number IPN038494
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
Picc was being threaded through sheath, unable to thread last 5cm's of picc, was unable to pull picc back either, picc and sheath removed.No patient harm reported.No medical intervention required.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn#(b)(4).The customer returned one picc catheter inserted through a peel-away sheath for analysis.Signs-of-use in the form of biological material was observed on the body of the picc.Visual analysis of the sheath revealed the sheath was also kinked and torn directly adjacent to the sheath tabs.Additionally, a large section in the middle of one side of the seam line was split prematurely.Despite the damage, this side of the sheath appeared to still be intact towards the distal end proximal ends.Microscopic examination revealed evidence of crimping.The kinking, crimping and tear in the sheath are consistent with undue force being applied during insertion.No defects were observed with the picc.The defective seam on the sheath was split 31mm from the sheath tab juncture hub.The peel away sheath catheter body length from the tabs to the distal tip measured 2 3/4" which is within the specification limits of 2 5/8" - 2 7/8" per the catheter peel-away graphic.The peel-away outer diameter in a section that is still intact measured.079" which is within the specification limits of.078"-.084" per the peel-away extrusion graphic.The peel-away inner diameter measured.066" which is within the minimum specification limits of 0.066" per the peel-away extrusion graphic.The catheter body total length from the juncture hub to the distal tip measured 18 3/16" which is within the specification limits of 17 11/16" - 18 3/16" per the catheter graphic.The catheter body outer diameter measured.0595" which is within the specification limits of.058"-.061" per the catheter extrusion graphic.While gently pinching the split seam, the catheter body was inserted through the entire peel-away sheath.Minor resistance was observed due to a build-up of dried biological material on the catheter body; however , the catheter was able to pass completely through the sheath.The biological material was removed from the catheter body with a disinfectant wipe and this time, the catheter passed through the sheath with ease and without any resistance.Performed per ifu statement "advance soft tip guidewire/catheter tip as a unit through peel-away sheath, while maintaining control of distal end of guidewire".The tabs of the peel-away sheath were separated and pulled apart.Other than the section that had prematurely split, the sheath appeared to tear perfectly along the seam line.Performed per ifu statement "grasp tabs of peel-away sheath and pull apart, away from catheter, while withdrawing from vessel until sheath splits down its entire length." a device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "do not withdraw tissue dilator until the sheath is well within vessel to reduce the risk of damage to sheath tip." the report that the catheter was tight in sheath was confirmed through complaint investigation.Visual analysis revealed the sheath was kinked and torn directly adjacent to the sheath tabs.Additionally, one side of the seam line had prematurely split in the middle of the extrusion.The seam appeared to still be intact on either side of the split section.Microscopic examination also revealed evidence of crimping.The sheath and the catheter met all relevant dimensional requirements.When the catheter was passed through the sheath , slight resistance was encountered due to a buildup of biological material on the catheter body.When the build-up was removed, the catheter passed through the sheath with ease and without any resistance.A device history record review did not reveal any manufacturing issues.Based on the customer report and the sample received, unintentional user error likely caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW AGBA PICC: 1-L 4.5 FR X 45 CM
Common Device Name
CATHETER,INTRAVASCULAR,THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
MDR Report Key12198140
Report Number9680794-2021-00354
Device Sequence Number1480461
Product Code LJS
UDI-Device Identifier10801902140781
UDI-Public10801902140781
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K153487
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date01/31/2022
Device Model NumberIPN038494
Device Catalogue NumberASK-44541-ABKB
Device Lot Number13F20L0688
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/30/2021
Initial Date Received by Manufacturer 06/29/2021
Supplement Date Received by Manufacturer08/17/2021
Initial Report FDA Received Date07/20/2021
Supplement Report FDA Received Date08/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1